MAUDE Adverse Event Report: QUIROPRODUCTOS DE CUAUHTEMOC S. DE R.L. DE C.V. MASK PROCEDURE YELLOW; MASK, SURGICAL

QUIROPRODUCTOS DE CUAUHTEMOC S. DE R.L. DE C.V. MASK PROCEDURE YELLOW; MASK, SURGICAL
Catalog Number AT70021
Health Effect - Clinical Codes Erythema (1840); Hypersensitivity/Allergic reaction (1907); Irritation (1941); Rash (2033); Swelling (2091)
Date of Event 02/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history record was reviewed, and no quality issues were reported.A review of this product catalog number identified no trends for this issue in the last twelve months.The sample was not available for evaluation as it had been discarded after use.The reported lot number did not match the manufacturing records, however the manufacturing facility was able to identify the suspected lot number.It was verified that these devices are made with qualified, tested, and approved materials; and that the product was made to meet specification requirements.The mask is not made with natural rubber latex, and this material is not used in our manufacturing processes.The potential root cause could not be identified.All operators are certified in their respective operations.Awareness documented training was provided to the involved employees to alert them of this issue; and the product is monitored by a quality inspector.We will continue to monitor complaints for any such issues.
 
Event or Problem Description
Nurse wore mask majority of shift.Noticed nose/neck/lower jawline was red and irritated - irritated areas proceeded to a red rash.Saw family physician who thought it was contact dermatitis from the mask and prescribed prednisone and zantac.Symptoms persisted extending to lower neck, throat (irritated, glands swollen), and hands having rash on knuckles.She then saw the employee health physician who believed it was an allergy to latex.She is taking a tapering pack of methylprednisone and hydrocortisone cream, and is to see an allergist.The nurse is not certain if the mask caused her symptoms.Cardinal health is proactively filing this.

Brand Name
MASK PROCEDURE YELLOW
Common Device Name
MASK, SURGICAL
Manufacturer (Section D)
QUIROPRODUCTOS DE CUAUHTEMOC S. DE R.L. DE C.V.
ave. rio sta. clara - lotes 12
cuauhtemoc, chihuahua 31543
MX  31543
MDR Report Key8427272
Report Number1423537-2019-00290
Device Sequence Number240524
Product Code FXX
UDI-Device Identifier20885380071994
UDI-Public20885380071994
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2023
Device Catalogue NumberAT70021
Device Lot Number18ELH179
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2019
Initial Report FDA Received Date03/17/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR
Patient Weight71